Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 15, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Aug 22, 2008, 6:05 PM CDT for Starr County, Zapata County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2008, 6:05 PM CDT (23:05 UTC)
- Expired
- Aug 22, 2008, 8:00 PM CDT
- In force
- 115 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Starr County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 191 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 11.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3773 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 222305
FFWBRO
TXC427-505-230100-
/O.NEW.KBRO.FF.W.0015.080822T2305Z-080823T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
605 PM CDT FRI AUG 22 2008
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.
NORTHWESTERN STARR COUNTY IN DEEP SOUTH TEXAS.
LOCATIONS AFFECTED INCLUDE...
FALCON DAM.
FALCON.
ZAPATA.
* UNTIL 800 PM CDT
* TWO AREAS OF THUNDERSTORMS ARE APPROACHING THE WARNED AREA...ONE
FROM THE WEST AND ONE FROM THE SOUTHEAST. THE MERGING OF THESE CELLS
HAS THE POTENTIAL TO PRODUCE 2 TO 3 INCHES OF RAIN PER HOUR THROUGH
MID EVENING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND NOW. RESIDENTS LIVING ALONG STREAMS AND
ARROYOS...SHOULD TAKE PRECAUTIONS NOW TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR WATERS OF UNKNOWN
DEPTH...BY FOOT OR BY AUTOMOBILE.
DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN
&&
LAT...LON 2683 9928 2684 9896 2679 9896 2679 9893
2667 9889 2651 9912 2652 9913 2654 9918
2658 9917 2660 9919 2663 9918 2664 9920
2673 9922 2676 9926
$$
641 follow-up statement
000
WGUS74 KBRO 230002
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
702 PM CDT FRI AUG 22 2008
TXC427-505-230100-
/O.CON.KBRO.FF.W.0015.000000T0000Z-080823T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-STARR-
702 PM CDT FRI AUG 22 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN STARR AND
SOUTHEASTERN ZAPATA COUNTIES UNTIL 800 PM CDT...
LOCATIONS AFFECTED INCLUDE...
FALCON DAM.
FALCON.
THE STORMS THAT WERE EXPECTED TO MERGE OVER THE WARNED AREA HAVE
WEAKENED...BUT ANOTHER THUNDERSTORM MOVING NORTH OUT OF MEXICO IS
MOVING INTO THE WARNED AREA. DOPPLER RADAR ESTIMATES OF AROUND 2
INCHES PER HOUR HAVE BEEN NOTED WITH THIS STORM. THE FLASH FLOOD
WARNING WILL CONTINUE UNTIL 800 PM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND NOW. RESIDENTS LIVING ALONG STREAMS AND
ARROYOS...SHOULD TAKE PRECAUTIONS NOW TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR WATERS OF UNKNOWN
DEPTH.
DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN
&&
LAT...LON 2683 9928 2684 9896 2679 9896 2679 9893
2667 9889 2651 9912 2652 9913 2654 9918
2658 9917 2660 9919 2663 9918 2664 9920
2673 9922 2676 9926
$$
64What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 4:50 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 22, 4:50 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 450 PM CDT FRI AUG 22 2008 .DISCUSSION...HAVE ISSUED AN FFA FOR THE WESTERN FOUR COUNTIES DUE TO THE CURRENT AREAS OF CONV COVERGING OVER THE REGION. NO OTHER ADJUSTMENTS MADE TO THE CURRENT FORECAST PACKAGE. && .PREV DISCUSSION... /ISSUED 105 PM CDT FRI AUG 22 2008/ DISCUSSION...RAPID SHRA/TSRA DEVELOPMENT CONTINUES GENERALLY ALONG A LINE FROM THOMPSONVILLE...IN JIM HOGG COUNTY...TO ENCINO TO PORT MANSFIELD. ALSO...TSTMS HAVE DEVELOPED OVER THE BRO/SPI AIRPORT. AFTER ANALYSIS OF CURRENT MDL DATA...CURRENT RADAR AND SATELLITE IMAGES...MANUAL PROGS FROM HPC...AND CRP SOLUTION TO SYNOPTIC SITUATION...HAVE INCREASED POPS AND QPF TO MARRY WITH CRP FCST AND ISSUED A SIMILAR SPS TO HEIGHTEN FLOOD THREAT. MVMT OF UPPER LOW NOW WEST OF THE TX BIG BEND IN ADJ MEXICO WILL BE THE MAIN INFLUENCE ON WHERE HVY RAINFALL DEVELOPS. ATTM...MDLS ARE SHUNTING ITS INFLUENCE A BIT WEST...BUT GENEROUS CONVECTION IS STILL BEING EXPERIENCED FAR FROM ITS CENTRAL LOCATION. BRO U/A AT 12Z SHOWED NO CAP WITH 2.26 INCHES OF PWATS...48 TTS AND -8.5 LIS IN 5.1K J/KG OF CAPE. HAVE SKEWED TO CRP GRIDS WITH SPS MENTIONING THE POSSIBILITY OF FLOODING TNGT AND SATURDAY. MARINE...BUOY 42020 REPORTED SOUTHEAST WINDS 8 TO 10 KNOTS WITH SEAS 3.3 FEET WITH A 5 SECOND PERIOD. WEAK SURFACE LOW PRESSURE WILL PERSIST OVER THE WESTERN GULF OF MEXICO THROUGH THE NEXT SEVERAL DAYS. THIS PATTERN WILL PRODUCE LIGHT TO MODERATE WINDS AND LOW TO MODERATE SEAS ALONG THE LOWER TEXAS COAST TODAY THROUGH EARLY NEXT WEEK. ISOLATED TO SCATTERED SHOWERS OR THUNDERSTORMS ARE POSSIBLE OVER THE AREA FOR THE NEXT FEW DAYS. AVIATION...VFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AIRPORTS WITH TEMPO MVFR CIGS/VSBYS IN ANY SHOWERS/THUNDERSTORMS FOR THE NEXT 24 HOURS. LIGHT TO MODERATE SOUTHEAST WINDS WILL BE THE RULE THROUGH SATURDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 89 77 90 / 30 50 30 30 BROWNSVILLE 76 90 76 93 / 40 60 30 30 HARLINGEN 76 91 76 94 / 40 60 40 30 MCALLEN 78 91 78 96 / 50 60 50 30 RIO GRANDE CITY 77 95 77 95 / 70 60 60 60 SOUTH PADRE ISLAND 80 87 80 89 / 30 50 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR TXZ248-249-252-253. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS...60 MARINE/AVIATION...64 MESO/FXC...HART
Hazardous weather outlook, Aug 22, 4:20 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION FOR TYPO NATIONAL WEATHER SERVICE BROWNSVILLE TX 420 PM CDT FRI AUG 22 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-231100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 420 PM CDT FRI AUG 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...REST OF TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ZAPATA...JIM HOGG...STARR AND HIDALGO COUNTIES THROUGH SATURDAY MORNING...AS THE TROPICAL AIRMASS OVER DEEP SOUTH TEXAS INTERACTS WITH UPPER LEVEL DISTURBANCES EJECTED BY AN UPPER LOW FORMING JUST WEST OF THE TEXAS BIG BEND. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE OVER THE WESTERN AREAS OF DEEP SOUTH TEXAS. ISOLATED AMOUNTS OF 4 TO 6 INCHES ARE ALSO POSSIBLE THROUGHOUT TONIGHT WITHIN THE WATCH AREA. THESE AMOUNTS COULD EASILY SATURATE SOILS..RESULTING IN EXCESSIVE RUNOFF AND FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WITH THE POSSIBILITY OF HEAVY RAINFALL WILL CONTINUE SATURDAY AND SUNDAY. FLASH FLOOD ADVISORIES AND WARNINGS ARE POSSIBLE FOR THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS MAY NEED TO BE ACTIVATED TONIGHT. PHILO/SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 11:35 AM CDT | Areal Flood Advisory | BRO | Brooks | 55 min |
| Aug 22, 4:16 PM CDT | Flash Flood Watch | BRO | Hidalgo, Jim Hogg, Starr, Zapata | 45 hr |
| Aug 22, 5:03 PM CDT | Flash Flood Warning | BRO | Starr | 117 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.